Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 58, NWS Mobile, AL

July 9, 2006

NWS Mobile, AL issued this red flag warning at Jul 9, 2006, 3:00 PM EDT. It took effect at Jul 9, 2006, 3:55 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2006, 3:00 PM EDT (19:00 UTC)
In effect from
Jul 9, 2006, 3:55 PM EDT
Expired
Jul 9, 2006, 7:00 PM EDT
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 091957
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT SUN JUL 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR 
INLAND OKALOOSA COUNTY FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT 
FOR FOUR HOURS...

.DISCUSSION...RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE EXPECTED
TO PERSIST THROUGH 6 PM ACROSS INLAND OKLALOOSA COUNTY. SLOWLY
INCREASING MOISTURE VALUES CLOSER TO THE COAST WILL NOT ALLOW THE
FOUR HOUR DURATION REQUIRED FOR A RED FLAG WARNING TO BE MET.

FLZ005-092300-
/O.NEW.KMOB.FW.W.0058.060709T1955Z-060709T2300Z/
INLAND OKALOOSA-
200 PM CDT SUN JUL 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR 
INLAND OKALOOSA COUNTY FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT 
FOR FOUR HOURS...

RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR INLAND 
OKALOOSA COUNTY FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR 
FOUR HOURS

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jul 9, 4:30 AM EDT, 10 hours 30 minutes earlier.

Area forecast discussion, Jul 9, 4:30 AM EDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SUN JUL 9 2006

.SHORT TERM (TODAY AND TONIGHT)...MORNING WATER VAPOR IMAGERY
INDICATES NORTHWESTERLY UPPER FLOW CONTINUES AS A CLOSED UPPER LOW
EMBEDDED IN L/WV TROUGH CONTINUES TO LIFT NORTHWARD THROUGH THE MID
ATLANTIC STATES AND AN H5 RIDGE DOMINATES THE SOUTHERN PLAINS.
09.00Z PRECIP WATER VALUES RANGE FROM 1.3 ACROSS NORTHERN AREAS TO
NEAR 1.7 INCHES ACROSS THE SOUTHERN AND WESTERN AREAS. HAVE INCLUDED
ISOLATED POPS ACROSS COASTAL AND WESTERN SECTIONS FOR THIS
AFTERNOON... SIMILAR TO WHERE CONVECTION DEVELOPED YESTERDAY...IN
THE ZONE GREATEST ATMOSPHERIC MOISTURE CONTENT AND WHERE A CAPPING
INVERSION NEAR 600 MB WILL BE WEAKER. AGAIN...EXPECT THE AFTERNOON
SEABREEZE BOUNDARY TO PLAY A PIVOTAL ROLE IN SHRA/TSTM DEVELOPMENT.
TEMPS WILL CONTINUE IN THE LOWER 90S AWAY FROM THE BEACH
AREAS...WITH SLIGHTLY WARMER TEMPS ACROSS THE EASTERN ZONES WHERE
THE DRIER AIR EXISTS. /13

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...DIDNT MAKE TOO MANY
CHANGES TO THE EXTENDED PACKAGE. MODELS INDICATE SFC HIGH PRESSURE
RIDGING IN FROM THE EAST THROUGH THE PERIOD...WITH MID/UPPER LEVEL
RIDGE TO OUR WEST. AS NOTED YESTERDAY MORNING...THIS PATTERN WILL
RESULT IN A PERSISTENT SOUTHEASTERLY WIND FLOW AT THE SFC...ALLOWING
THE GULF TO OPEN UP AND RESULTING IN CONTINUAL MOISTENING OF LOWER
LEVELS OF THE ATMOSPHERE THROUGH MOST OF NEXT WEEK. ALSO STILL SEE
A SERIES OF UPPER LEVEL DISTURBANCES ACROSS THE REGION IN THE
NORTHWESTERLY TO NORTH FLOW ALOFT AROUND EASTERN PERIPHERY OF
MID/UPPER RIDGE. AS WE PREVIOUSLY STATED...TIMING OF EACH OF THESE
DISTURBANCES IS DIFFICULT (IF NOT IMPOSSIBLE) TO PIN DOWN...BUT WITH
THE ABUNDANT LOW LEVEL MOISTURE...AFFECTS OF DAYTIME HEATING AND THE
MID/UPPER DYNAMICS ASSOCIATED WITH THESE DISTURBANCES...STILL
LOOKING FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS NEXT
WEEK. LEFT POPS FROM PREVIOUS PACKAGE FOR CONSISTENCY AS ONLY SMALL
DIFFERENCES NOTED WITH REGARD TO LATEST MOS NUMBERS. TEMPS WILL
GENERALLY BE AROUND CLIMATOLOGICAL NORMS. /12

&&

.MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO
DOMINATE THE MARINE WATERS THROUGH MUCH OF THE UPCOMING WEEK. THIS
WILL CONTINUE TO PROMOTE AN EAST TO SOUTHEAST WIND FLOW REGIME
THROUGH THE WEEK. LOCAL INCREASES IN WINDS AND SEAS CAN BE EXPECTED
EACH AFTERNOON ALONG THE COAST WITH SEA BREEZE DEVELOPMENT. /13

&&

.FIRE...MAINLY DRY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK
AS HIGH PRESSURE REBUILDS OVER THE REGION. AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THROUGH
THE PERIOD...BUT WE WILL SEE SOME 35 TO 40 PERCENT MINIMUM RH VALUES
OVER THE WETERN FLORIDA PANHANDLE THIS AFTERNOON. PRECIPITATION
CHANCES SHOULD INCREASE DURING THE MIDDLE AND LATTER HALF OF THE
UPCOMING WEEK AS DEEPER MOISTURE MOVES BACK INTO THE REGION. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  71  91  71 /  10  10  20  10
PENSACOLA   90  74  91  73 /  10  10  10  10
DESTIN      90  78  90  75 /  10  10  10  10
EVERGREEN   92  66  91  67 /  10  10  10  10
WAYNESBORO  92  69  91  68 /  10  10  30  20
CAMDEN      91  68  93  69 /  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 9, 7:00 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN JUL 9 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN JUL 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP PRIMARILY IN THE
AFTERNOON AND EARLY EVENING HOURS ACROSS THE COASTAL COUNTIES OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE ALONG WITH PORTIONS OF
INLAND SOUTHEAST MISSISSIPPI. THE MAIN THREATS WILL BE
BRIEF HEAVY RAIN...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING. THE STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 30 TO 40 MPH.

DUE TO A LARGE TIDAL RANGE THERE IS A MODERATE RISK OF RIP CURRENTS
TODAY ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.